I suppose Lamictal is also Lamotringine? I am on Lamictal for a month and been experiencing insomnia recently. But I would attribute that to my anxiety of job-hunting. Nothing really serious from there I think.
I agree with Bipolarbear, timing with certain meds can make all the difference! We all eventually find what's best for us, but it's trial and error. Good Luck
Lamictal does give me insomnia. I take it early in the morning instead of at night when the pdoc prescribed it. Then at night when I take my last does of lithium, the lamictal doesn"t affect my sleep by that point.
Have you tried taking it early in the am? I know my pdoc originally prescribed it at night but when I told him it kept me up he said as long as I took it he didn't care what time it was.
It really works for me this way. Try it out if you haven't already and hopefully that will do the trick.
I've been on Lamictal for 10 years and it's not caused me any insomnia. Medications are a hit and miss. It's trial and error. I've always said that psychiatry isn't a science, it's an art.
I don't do well with insomnia. Not well at all. I would talk to the pdoc about getting some sleeping medication while you see if this med will help. I take it and find it works really well for me, but each person's chemistry is so different that it may not work well with your mix of meds.
Ooh the trials and tribulations of starting new meds! It could be the AD, personally I'm not aloud them for the irritable, aggressive high I get from them..
If the Lamictal is what your pdoc thinks is best right now, I'd say to persevere with it, but you could ask for short term sleep medication until the Lamictal kicks in, I have done that before, especially with the agitation..just explain that without sleep your symptoms will worsen.
Could be but I would give them some time to set in and keep track of your moods.
Thank for response. Also feel very agitated and of some sort aggressive. Had the same problem last time. Hopes it evens out with my Lithium that i have been taking since -08. Wonder if my AD in combination with Lamictal could trigger my feeling of being stressed, agitated?
Give it a chance please. For me insomnia was not an effect of the Lamictal. It was an effect of the mania. You will have to go up on it and I will break down how the medicine worked for me. I was in a rapid cycle state when I started it. After a couple of days, I had a few "normal" days. When I went up to 50mg after a couple of days, I had a little bit longer time of mostly "normal" days. When I went up to 100mg I had an even longer.....
Anyway you get the idea. I am on 150mg now and it is likely time for me to go up. However when I first started taking 150, I had about a week of normal.
Give it a chance it may not be the right medicine for you but it could work. I have to be honest I didn't like it at first. I actually stopped and started it 3 times in a couple of weeks. In the end, however, I gave it a chance and I couldn't live without it.
Nice to meet you and welcome to the forum.
thanks. Have much experience with medications through the years, but never insomnia as a side effect. Ive tried Lamictal before, and one reason i quit was because of insomnia. A lot of people praise this medicine so i want to give it another try. Struggled with chronic insomnia in depressed periodes and hope this is a short term side effect of Lamictal.
It can take up to a month to know how you're goons do on a medication. Keep track of your moods and sleep patterns and any other symptoms you experience. That way you have a good record to show your doctor.